Alert archive / Minnesota / Areal Flood Warnings in 2018
Areal Flood Warning 9, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Jul 3, 2018, 4:08 PM CDT for Brown County, Redwood County, Minnesota. It was in force for 8 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2018, 4:08 PM CDT (21:08 UTC)
- Expired
- Jul 11, 2018, 4:00 PM CDT
- In force
- 8 days
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brown County, MN, Redwood County, MN
The radar
The Minneapolis radar (KMPX), 143 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
653
WGUS43 KMPX 032108
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
408 PM CDT TUE JUL 3 2018
MNC015-127-042100-
/O.NEW.KMPX.FA.W.0009.180703T2108Z-180704T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Redwood MN-Brown MN-
408 PM CDT TUE JUL 3 2018
The National Weather Service in The Twin Cities has issued a
* Flood Warning for...
Southern Redwood County in southwestern Minnesota...
Southwestern Brown County in south central Minnesota...
* Until 400 PM CDT Wednesday.
* At 400 PM CDT, local law enforcement reported extensive flooding
across central and southern Redwood county. This was the result of
7 to 10 inches of rain that fall across much of Redwood county
during the morning hours today. Near record flooding is expected
along the Cottonwood River and Sleepy Eye Creek.
Near record flooding is currently expected along the Cottonwood
River near Lamberton and Springfield. Lamberton is expected to crest
on Wednesday night or Tuesday morning, with the crest in Springfield
Thursday night or Friday morning.
* Some locations that will experience flooding include...
Walnut Grove, Revere, Wanda, Lamberton, Springfield, and Cobden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4439 9559 4442 9542 4439 9531 4440 9504
4430 9470 4422 9470 4418 9500 4418 9510
4420 9512 4420 9560
$$8 follow-up statements
789
WGUS43 KMPX 042033
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
333 PM CDT WED JUL 4 2018
MNC015-127-052100-
/O.EXT.KMPX.FA.W.0009.000000T0000Z-180705T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Redwood MN-Brown MN-
333 PM CDT WED JUL 4 2018
The National Weather Service in The Twin Cities has extended the
* Flood Warning for...
Southern Redwood County in southwestern Minnesota...
Southwestern Brown County in south central Minnesota...
* Until 400 PM CDT Thursday.
* At 330 PM CDT, local law enforcement, river gauges, and observed
high water along many creeks, streams and rivers, the flood
warning has been extended until 4 PM CDT Thursday. The Cottonwood
River has not crested downstream from Lamberton to New Ulm.
However, based on a river gauge at Lamberton, the river has
crested at this point. In addition, a record flood crest is
expected at Springfield, along the Cottonwood River, on Thursday.
Any additional rainfall will likely alter the river levels through
tomorrow.
* Some locations that will experience flooding include...
Sleepy Eye, Springfield, Walnut Grove, Lamberton, Sanborn, Lucan,
Clements, Revere, Wanda and Cobden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4439 9559 4442 9542 4439 9531 4440 9504
4430 9470 4422 9470 4418 9500 4418 9510
4420 9512 4420 9560
$$
JLT159
WGUS43 KMPX 051944
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
244 PM CDT THU JUL 5 2018
MNC015-127-062100-
/O.EXT.KMPX.FA.W.0009.000000T0000Z-180706T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Redwood MN-Brown MN-
244 PM CDT THU JUL 5 2018
The National Weather Service in The Twin Cities has extended the
* Flood Warning for...
Southern Redwood County in southwestern Minnesota...
Southwestern Brown County in south central Minnesota...
* Until 400 PM CDT Friday.
* At 231 PM CDT, local law enforcement, river gauges, and observed
high water along many creeks, streams and rivers, the flood
warning has been extended until 4 PM CDT Friday. The Cottonwood
River has not crested downstream from Lamberton to Springfield. It
appears the river crested at Springfield Wednesday afternoon, just
below record flood stage. The river appears to have crested near
Leavenworth this morning but has yet to crest further downstream
toward New Ulm. A major flood stage of 17.9 feet is forecast to
occur early Friday along the Cottonwood River at New Ulm. There
have been many reports of flooded basements and area roadways in
the Sanborn, Lamberton and Springfield areas.
* Some locations that will experience flooding include...
Sleepy Eye, Springfield, Walnut Grove, Lamberton, Sanborn, Lucan,
Clements, Revere, Wanda and Cobden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4439 9559 4442 9542 4439 9531 4440 9504
4430 9470 4422 9470 4418 9500 4418 9510
4420 9512 4420 9560
$$
DWE124
WGUS43 KMPX 061945
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
245 PM CDT FRI JUL 6 2018
MNC015-127-072100-
/O.EXT.KMPX.FA.W.0009.000000T0000Z-180707T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Redwood MN-Brown MN-
245 PM CDT FRI JUL 6 2018
The National Weather Service in The Twin Cities has extended the
* Flood Warning for...
Southern Redwood County in southwestern Minnesota...
Southwestern Brown County in south central Minnesota...
* Until 400 PM CDT Saturday.
* At 244 PM CDT, local law enforcement and river gauge readings
indicate flooding continuing along the Cottonwood River. The river
has crested, but it will take a few days for the water to
recede.
* Some locations that will experience flooding include...
Sleepy Eye, Springfield, Walnut Grove, Lamberton, Sanborn, Lucan,
Clements, Revere, Wanda and Cobden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4439 9559 4442 9542 4439 9531 4440 9504
4430 9470 4422 9470 4418 9500 4418 9510
4420 9512 4420 9560
$$
DWE759
WGUS83 KMPX 071738
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
1238 PM CDT SAT JUL 7 2018
MNC127-071744-
/O.CAN.KMPX.FA.W.0009.000000T0000Z-180707T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Redwood MN-
1238 PM CDT SAT JUL 7 2018
...THE FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN REDWOOD
COUNTY...
The flood water is receding. Therefore, the flooding threat has
ended. Please continue to heed any road closures.
LAT...LON 4418 9510 4420 9511 4427 9511 4429 9505
4428 9487 4434 9486 4434 9484 4430 9470
4422 9470 4418 9500
$$
MNC015-072100-
/O.CON.KMPX.FA.W.0009.000000T0000Z-180707T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown MN-
1238 PM CDT SAT JUL 7 2018
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
SOUTHWESTERN BROWN COUNTY...
At 1234 PM CDT, local law enforcement reported flooding continuing
across the warned area. Many county roads remain closed with
flooding still reported in the Sleepy Eye, Springfield and New Ulm
areas. Some locations that will experience flooding include...
Sleepy Eye, Springfield and Cobden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall has caused flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4418 9510 4420 9511 4427 9511 4429 9505
4428 9487 4434 9486 4434 9484 4430 9470
4422 9470 4418 9500
$$
DWE631
WGUS43 KMPX 071934
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
234 PM CDT SAT JUL 7 2018
MNC015-082100-
/O.EXT.KMPX.FA.W.0009.000000T0000Z-180708T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown MN-
234 PM CDT SAT JUL 7 2018
The National Weather Service in The Twin Cities has extended the
* Flood Warning for...
Southwestern Brown County in south central Minnesota...
* Until 400 PM CDT Sunday.
* At 232 PM CDT, local law enforcement reported flooding continuing
across the warned area. Many county roads remain closed with
flooding still reported in the Sleepy Eye, Springfield.
* Some locations that will experience flooding include...
Sleepy Eye, Springfield and Cobden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4418 9510 4420 9511 4427 9511 4429 9505
4428 9487 4434 9486 4434 9484 4430 9470
4422 9470 4418 9500
$$
DWE058
WGUS43 KMPX 081905
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
205 PM CDT SUN JUL 8 2018
MNC015-092100-
/O.EXT.KMPX.FA.W.0009.000000T0000Z-180709T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown MN-
205 PM CDT SUN JUL 8 2018
The National Weather Service in The Twin Cities has extended the
* Flood Warning for...
Southwestern Brown County in south central Minnesota...
* Until 400 PM CDT Monday.
* At 204 PM CDT, local law enforcement reported flooding continuing
across the warned area. Many county roads remain closed with
flooding still reported in the Sleepy Eye, Springfield.
* Some locations that will experience flooding include...
Sleepy Eye, Springfield and Cobden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall has caused flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4418 9510 4420 9511 4427 9511 4429 9505
4428 9487 4434 9486 4434 9484 4430 9470
4422 9470 4418 9500
$$237
WGUS43 KMPX 091932
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
232 PM CDT MON JUL 9 2018
MNC015-102100-
/O.EXT.KMPX.FA.W.0009.000000T0000Z-180710T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown MN-
232 PM CDT MON JUL 9 2018
The National Weather Service in The Twin Cities has extended the
* Flood Warning for...
Southwestern Brown County in south central Minnesota...
* Until 400 PM CDT Tuesday.
* At 230 PM CDT, river gauges indicate the Cottonwood River is
slowly receding, but is still in flood stage. Flooding along the
river is expected to continue for at least the next day.
* Some locations that will experience flooding include...
Sleepy Eye, Springfield and Cobden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4418 9510 4420 9511 4427 9511 4429 9505
4428 9487 4434 9486 4434 9484 4430 9470
4422 9470 4418 9500
$$
DWE698
WGUS43 KMPX 102013
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
313 PM CDT TUE JUL 10 2018
MNC015-112100-
/O.EXT.KMPX.FA.W.0009.000000T0000Z-180711T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown MN-
313 PM CDT TUE JUL 10 2018
The National Weather Service in The Twin Cities has extended the
* Flood Warning for...
Southwestern Brown County in south central Minnesota...
* Until 400 PM CDT Wednesday.
* At 310 PM CDT, river gauges indicate that the Cottonwood River is
still slowly receding, but is still in Minor flood stage. Flooding
along the river is expected to continue for at least the next day.
* Some locations that will experience flooding include...
Sleepy Eye, Springfield and Cobden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4418 9510 4420 9511 4427 9511 4429 9505
4428 9487 4434 9486 4434 9484 4430 9470
4422 9470 4418 9500
$$
AMKWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Jul 3, 3:30 PM CDT, 38 minutes earlier.
Area forecast discussion, Jul 3, 3:30 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
330 PM CDT Tue Jul 3 2018
.SHORT TERM...(This evening through Wednesday)
Issued at 300 PM CDT Tue Jul 3 2018
Morning convection that held on longer than expected across
southwest, and portions of central and east central Minnesota, had
finally begun to dissipate prior to 3 pm in east central
Minnesota. Some residual showers are still possible in west
central Wisconsin as this system moves off to the east, but this
will likely be sprinkles. Elsewhere, most of the activity will end
prior to 5 pm.
As previously stated, the morning convection held on longer than
expected. This was related to the stout low level jet that kept
continuing into the afternoon where typically the jet weakens
after sunrise. However, the low level jet was just one of the
elements that kept the showers and thunderstorms continuing. The
other element was the persistent area of low level convergence in
southwest Minnesota. This kept the convection going, and caused
major flooding around the Redwood, and Cottonwood Rivers where
locally five to ten inches of rain fell.
Any remnants of this boundary had nearly dissipated this
afternoon as a strong southeast wind developed in the wake of the
storms. Although temperatures will likely not rise to the forecast
highs in the mid to upper 80s, there is still time for
temperatures to rise into the 80s before sunset.
Satellite imagery and surface observations indicated that the main
storm system which will produce more widespread precipitation on
Wednesday, was across the northern Rockies. In the Plains, there
remains subtle disturbances in a broad area of southwesterly winds
aloft. These disturbances, and the added instability, will create
the environment for more storms tonight as they move to the
northeast across the Upper Midwest. Forecasters also need to pay
attention with showers across west central Minnesota in the wake
of the earlier convection this morning. This area of showers could
support more activity in central Minnesota prior to sunset.
Otherwise, the bulk of the precipitation should hold off until
after midnight as an area of showers and storms develop along the
increasing low level jet in the Dakotas. Severe storms are still
possible as wind shear values remain strong and elevated
instability is relatively high in the effective wind shear zone.
See SPC Day 1 for more information.
This forecast is highly dependent on where these storms initially
develop. If these storms develop further to the south, more
precipitation will occur in southern Minnesota by morning. If the
storms develop further to the west/northwest, southern Minnesota
will be drier tonight, and through most of Wednesday. This will
also affect high temperatures and heat indices as if less
precipitation forms, and more sunshine develops, heat indices will
approach or exceed 100-105 degrees. Currently there is an
excessive heat watch for the Twin Cities metro area. This watch
will be continued tonight as the uncertainty of more clouds or
more sunshine remains. It could be much cooler with highs only in
the 80s, compared to the 90s which is possible.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 315 PM CDT Tue Jul 3 2018
Confidence is still very high that precipitation will fall across
most of southern Minnesota, and western Wisconsin from late
Wednesday afternoon, through early Thursday morning. The only
concerns is the severity of the storms, and how fast the storms
move out of the area early Thursday morning. Although wind shear
values are weaker than today, instability parameters are high.
Therefore, updrafts will be strong. It is just a matter of when
the storms develop and the condition of the instability. See SPC
Day 2 outlook for more information.
Overall, past Thursday morning, conditions will be dry for several
days. The humidity levels will drop behind the front Wednesday,
with comfortable conditions Thursday and Friday. Return flow
develops Saturday with temperatures slowly increasing, along with
humidity levels.
Sunday, through Tuesday forecast is dependent on the upper ridge
building across the central CONUS this weekend, and into next
week. Models support the upper ridge flattening with a strong west
to east flow developing across the Northern Plains, and Upper
Midwest by Sunday/Monday. This supports another round of storms as
a frontal boundary moves across the region. Until Sunday,
conditions will remain dry past Wednesday night.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1220 PM CDT Tue Jul 3 2018
Confidence is very low on where storms will redevelop in
central/southwestern Minnesota during the afternoon. Old
forecasting ways usually means that if convection holds on after
10 AM, it would lead to a continuation of storms through the
afternoon. It seems the models are playing catch up as storms
continued to fire along the instability axis in southwest
Minnesota. Thus, will hold onto VCTS at KSTC/KRWF for an hour or
two this afternoon and see how the storms hold together.
Elsewhere, especially in west central Wisconsin, limited
instability and no type of boundary to initiate storms developing,
will leave these TAFs with VFR and no VCTS until late tonight.
KAXN will likely see some activity by 00z, with KMKT likely
holding VFR for the next 6-9 hours. Winds will be generally from
the south/southeast, and gusty this afternoon.
KMSP...
VCSH looks good for an hour or two this afternoon. Confidence is
low on redevelopment of TSRA at the airport, especially south of
the airport. As stated before, ongoing storms will likely play
havoc on additional boundaries which will lead to more
development to the west/northwest during the afternoon.
/OUTLOOK FOR KMSP/
Thu...VFR. Winds NW 10-15 kts.
Fri...VFR. Winds NE 5-10 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Excessive Heat Watch from Wednesday morning through Wednesday
evening for MNZ060>063-068>070.
&&
SHORT TERM...JLT
LONG TERM...JLT
AVIATION...JLTHazardous weather outlook, Jul 3, 12:47 PM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1247 PM CDT Tue Jul 3 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041800- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1247 PM CDT Tue Jul 3 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms will continue to produce heavy rainfall over parts of southwest Minnesota this afternoon. Caution is encouraged if traveling in the southwest part of Minnesota. Additional thunderstorms, some possibly severe, will redevelop late this afternoon and evening across the Dakotas and move eastward into Minnesota overnight. Please refer to the Minnesota Department of Transportation for any road closures due to flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat and humidity will build on Wednesday ahead of an approaching cold front. Peak Heat Indices of 95 to 105 degrees are expected across most of the area Wednesday afternoon. Thunderstorms are expected to develop along the front on Wednesday afternoon and night. A few of the storms could be severe with damaging winds, large hail, and heavy rainfall being the primary threats. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed later today if storms redevelop in South Dakota, and then move eastward into west central Minnesota before sunset.
In the hours before
Special weather statement, Jul 3, 12:01 PM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1201 PM CDT TUE JUL 3 2018
MNZ065-073-074-031745-
Brown-Renville-Redwood-
1201 PM CDT TUE JUL 3 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL REDWOOD...NORTH
CENTRAL BROWN AND SOUTH CENTRAL RENVILLE COUNTIES...
At 1201 PM CDT, a strong thunderstorm was located over Clements, or
11 miles south of Redwood Falls, moving northeast at 20 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Morgan, Franklin, Morton and Clements.
This includes U.S. Highway 71 between mile markers 63 and 67.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4438 9516 4460 9494 4449 9471 4446 9476
4446 9478 4444 9478 4430 9499
TIME...MOT...LOC 1701Z 218DEG 19KT 4438 9504
ETALocal storm report, Jul 3, 12:24 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1224 PM CDT TUE JUL 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND GST OLIVIA AP 44.78N 95.03W
07/03/2018 M63 MPH RENVILLE MN AWOS
CORRECTS PREVIOUS NON-TSTM WIND GUST REPORT
FROM OLIVIA AP. AWOS STATION OVL, OLIVIA AP.
&&
MKMSpecial weather statement, Jul 3, 12:30 PM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1230 PM CDT TUE JUL 3 2018
MNZ065-073-031815-
Renville-Redwood-
1230 PM CDT TUE JUL 3 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT REDWOOD AND SOUTH
CENTRAL RENVILLE COUNTIES...
At 1230 PM CDT, strong thunderstorms were clustered near Wabasso, or
9 miles southwest of Redwood Falls, moving northeast at 35 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Redwood Falls, Walnut Grove, Lamberton, Wabasso, Franklin, Morton,
Lucan, Clements, Revere, Seaforth, Wanda and Delhi.
This includes the following highways...
U.S. Highway 14 between mile markers 48 and 62.
U.S. Highway 71 between mile markers 59 and 92.
LAT...LON 4429 9559 4474 9504 4452 9477 4448 9483
4449 9486 4446 9487 4419 9531 4420 9545
TIME...MOT...LOC 1730Z 224DEG 31KT 4442 9519
ETALocal storm report, Jul 3, 12:47 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1247 PM CDT TUE JUL 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM HAIL WABASSO 44.41N 95.26W
07/03/2018 M1.00 INCH REDWOOD MN BROADCAST MEDIA
REPORTED VIA TWITTER. INCLUDED PHOTO OF
HAIL.
&&
MKMSpecial weather statement, Jul 3, 1:25 PM CDT, 2 hours 43 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 125 PM CDT TUE JUL 3 2018 MNZ065-073-031900- Renville-Redwood- 125 PM CDT TUE JUL 3 2018 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL REDWOOD AND SOUTHEASTERN RENVILLE COUNTIES... At 124 PM CDT, a strong thunderstorm was located over Morton, or 8 miles east of Redwood Falls, moving northeast at 25 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Franklin and Morton. This includes U.S. Highway 71 between mile markers 72 and 73, and between mile markers 82 and 84. LAT...LON 4444 9501 4450 9514 4469 9483 4457 9468 TIME...MOT...LOC 1824Z 229DEG 21KT 4454 9494 ETA
Special weather statement, Jul 3, 2:01 PM CDT, 2 hours 7 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 201 PM CDT TUE JUL 3 2018 MNZ065-031930- Renville- 201 PM CDT TUE JUL 3 2018 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RENVILLE COUNTY... At 201 PM CDT, a strong thunderstorm was located near Franklin, or 13 miles northeast of Redwood Falls, moving northeast at 20 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. This storm will remain over mainly rural areas of east central Renville County. This includes U.S. Highway 212 between mile markers 84 and 86. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4458 9490 4464 9498 4478 9485 4467 9464 TIME...MOT...LOC 1901Z 233DEG 18KT 4463 9487 ETA
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:35 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 25 min |
| Jul 2, 9:05 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 55 min |
| Jul 2, 9:37 PM CDT | Special Weather Statement | MPX | Chippewa | 23 min |
| Jul 2, 10:06 PM CDT | Special Weather Statement | MPX | Chippewa, Kandiyohi | 54 min |
| Jul 2, 10:40 PM CDT | Special Weather Statement | MPX | Stevens | 50 min |
| Jul 2, 10:50 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 25 min |
| Jul 2, 11:48 PM CDT | Special Weather Statement | MPX | Douglas | 42 min |
| Jul 3, 12:03 AM CDT | Severe Thunderstorm Warning | MPX | Douglas | 27 min |
| Jul 3, 12:20 AM CDT | Special Weather Statement | MPX | Redwood | 55 min |
| Jul 3, 12:24 AM CDT | Special Weather Statement | MPX | Kandiyohi | 51 min |
| Jul 3, 12:29 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 31 min |
| Jul 3, 12:34 AM CDT | Special Weather Statement | MPX | Douglas | 26 min |
| Jul 3, 12:48 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Yellow Medicine | 42 min |
| Jul 3, 1:05 AM CDT | Special Weather Statement | MPX | Todd | 55 min |
| Jul 3, 2:12 AM CDT | Areal Flood Warning | MPX | Kandiyohi, Redwood, Renville, Yellow Medicine | 9 hr |
| Jul 3, 3:09 AM CDT | Special Weather Statement | MPX | Redwood | 36 min |
| Jul 3, 3:23 AM CDT | Special Weather Statement | MPX | Renville | 37 min |
| Jul 3, 3:25 AM CDT | Excessive Heat Watch | MPX | Anoka, Blue Earth, Brown, Carver, Dakota, Faribault and 14 more | 24 hr |
| Jul 3, 4:35 AM CDT | Areal Flood Warning | MPX | Redwood, Renville | 6 hr |
| Jul 3, 7:47 AM CDT | Flash Flood Warning | MPX | Brown, Nicollet, Redwood, Renville, Yellow Medicine | 3 hr |
| Jul 3, 8:25 AM CDT | River Flood Warning | MPX | Brown | 9 days |
| Jul 3, 9:36 AM CDT | Special Weather Statement | MPX | Isanti, Sherburne | 39 min |
| Jul 3, 10:03 AM CDT | Special Weather Statement | MPX | Chisago | 57 min |
| Jul 3, 10:25 AM CDT | High Wind Warning | MPX | Anoka, Benton, Chisago, Isanti, Mille Lacs, Sherburne | 3 hr |
| Jul 3, 10:43 AM CDT | Flash Flood Warning | MPX | Brown, Redwood, Renville | 6 hr |
| Jul 3, 10:48 AM CDT | Special Weather Statement | MPX | Douglas, Stevens | 42 min |
| Jul 3, 11:42 AM CDT | Special Weather Statement | MPX | Hennepin, Ramsey, Washington, Wright | 63 min |
| Jul 3, 12:01 PM CDT | Special Weather Statement | MPX | Redwood | 44 min |
| Jul 3, 12:30 PM CDT | Special Weather Statement | MPX | Redwood | 45 min |
| Jul 3, 12:52 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville | 38 min |
| Jul 3, 1:25 PM CDT | Special Weather Statement | MPX | Renville | 35 min |
| Jul 3, 2:01 PM CDT | Special Weather Statement | MPX | Renville | 29 min |
| Jul 3, 4:18 PM CDT | Areal Flood Warning | MPX | Redwood | 4 days |
Nearby
Areal Flood Warnings in Minnesota, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.